MAUDE Adverse Event Report: ARTHROCARE CORP. PARAGON T2 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PARAGON T2 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC5531-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy procedure, the surgeon was cleaning the patient cartilage and after several minutes the electrode tip completely detached from the device and fell into the patient wound.X-rays were performed to locate the electrode, but despite the attempts for retrieval, it could not be removed from the patient.This caused a delay in the procedure of more than two hours and the initial knee repair was not completed.
 
Additional Manufacturer Narrative
The product, used for treatment, was returned for evaluation.There was a relationship found between the complaint and the returned device.Visual inspection under magnification shows the spacer has been detached and the ring electrode is damaged and bent.There are a significant amount of scratch marks present on the exposed shaft near the tip.The shaft has been slightly bent near the handle of the device.There are no manufacturing abnormalities visually observed with the remaining components of the wand.Due to the damage the tip sustained a functional evaluation could not be conducted.The complaint has been visually verified and the root cause could not be determined with confidence.It is possible that the device either came into contact with a hard (metallic) object or was continuously rubbed against another object which will cause this type of failure.Also, this device is not designed for mechanical displacement of tissue through applied force.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PARAGON T2 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8754309
Report Number3006524618-2019-00312
Device Sequence Number16566704
Product Code GEI
UDI-Device Identifier00817470003512
UDI-Public00817470003512
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2021
Device Catalogue NumberAC5531-01
Device Lot Number2017121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1